What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 11, 6:45 PM EST, 17 minutes earlier.
Area forecast discussion, Aug 11, 6:45 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
745 PM EDT Sun Aug 11 2024
.SYNOPSIS...
A nearly stationary front over central North Carolina will push
slowly to our southeast tonight through Tuesday. The front will hold
to our south Tuesday night through Friday, as high pressure noses
into our area from the north.
&&
.NEAR TERM /TODAY THROUGH TONIGHT/...
As of 235 PM Sunday...
Rain chances remain high over our far SE into this evening. The
surface frontal zone continues to bisect central NC, delineated by
both a shift in the weak wind and a dewpoint discontinuity, roughly
from Lake Gaston to the Triangle to near Rockingham. A few mid and
high clouds remain prevalent across the NW, while the deeper
moisture (2"+ PWs) roughly E of Hwy 1 and greater low level moisture
are supporting a more robust cu field and upscale development of a
broken line of convection across S Cumberland and cntrl Sampson
county, with more spotty shower coverage further NW in the N Coastal
Plain and cntrl Sandhills. The most vigorous updrafts have been
locked just inland from the coast, although the outflow from this
activity amidst 1500-4000 J/kg SBCAPE (1000-3000 J/kg MLCAPE) with
decent bulk shear around 20-30 kts and high low-level mean mixing
ratio indicates that high pops are still warranted across our far
SE, trending back to lower pops from Lake Gaston through the
Triangle to the SE Piedmont and no pops in the NW Piedmont within
the drier and more stable air. With slow-moving cells dropping
downpours onto already saturated ground, the threat of localized
flooding in our SE persists, and will leave the flood watch in place
as is. While convection should generally being to wane after sunset
with the showers/storms over the SE pushing to our SE where the deep
layer shear is less, as the scattered showers and storms now forming
over the far southern NC mountains (along an inverted trough
extending from low pressure over SC) drift ENE with the mean broad
cyclonic steering flow over the E CONUS, the cloudiness and perhaps
residual light showers will be on pace to push into our SW later
tonight, and will retain a low pop there and over the far SE into
the overnight hours. Most guidance favors a redevelopment of low
clouds and fog in the SE late tonight, reasonable given the light
winds and high dewpoints overnight, although this formation will be
conditional on breaks or clearing of convective debris clouds to
foster peak radiational cooling. Lows from the upper 60s NW to low-
mid 70s SE. -GIH
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 325 PM Sunday...
The best rain chances Mon will remain over our southeast half, along
and east of the front, which is likely to drift a bit westward
tomorrow before resuming its slow push to the SE Mon night. Broad
mid level cyclonic flow will persist over the E CONUS, anchored by a
deep low over the mouth of the St Lawrence Mon morning while a
strong shortwave trough swings through its base and across New
England and the Canadian Maritimes through Mon night. Minor
perturbations will continue to rotate through the broad trough at
our latitude, and this combined with at least moderate afternoon
CAPE and continued high PW aoa 2" will favor another round of
showers and storms, most numerous in our SE. The latest HREF heavy
rainfall probabilities suggests that the greatest coverage and
highest threat for excessive rainfall will be just SE of the CWA, so
will not issue another flood watch for now. Will keep pops roughly
along and E of Hwy 1, while drier air should hold on in the NW,
limiting convection there. Expect highs mostly in the mid 80s.
Isolated to scattered showers may linger overnight across the S, but
coverage should be low with increasing CINH over much of the CWA.
Lows in the mid 60s to lower 70s, as the front eases further to the
southeast. -GIH
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 130 PM Sunday...
Aloft, the mid-level anticyclone should sit over the lower MS Valley
and southern Plains through mid-week, then shift westward to over
the Four Corners region through the weekend. Central NC will largely
be on the nrn/nern periphery of the ridge, with s/w disturbances
riding the ridge potentially moving over the area. The first s/w
will move through the area Tue/Tue night. The next s/w should be
moving off the Rockies Wed night/Thu, then progress quickly eastward
through the Plains and MS Valley Thu/Thu night. While there is still
some uncertainty, this s/w could move through central NC Fri/Sat,
while a northern stream low deepens over the Great Lakes/OH Valley.
That low could sit in place through the weekend, with the trough
extending swd along the Appalachians. At the surface, the low over
GS/SC will linger in place on Tue, then slowly drift esewd and off
the Southeast US coast Tue night/Wed, allowing the boundary to
finally slide swd through central NC. The high will gradually
migrate eastward through the OH Valley and nrn mid-Atlantic Wed and
Thu, with the ridge amplifying southward and sharpening over/just
east of the area. Medium-range model solutions begin to diverge
Fri/Sat, wrt the low moving through the upper MS Valley, the
tropical cyclone over the Atlantic, and the ridge stuck in between
the two. The tropical cyclone should stay well out to sea and not
directly impact central NC. However, where and for how long the
ridge sits will impact the weather across the area through the
weekend. For now, the best chances for showers/storms will be with
the two s/w passages, the first on Tue and the other sometime
Fri/Sat. High temperatures should be below normal through the week
and possibly through the weekend, while lows will generally be
within a category or so of normal, possibly moderating over the
weekend.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 745 PM Sunday...
VFR conditions are expected from RDU to INT AND GSO.
In the east, scattered storms will be around FAY and RWI through
02z/11 before dissipating. Then, stratus and fog is expected at FAY
and possibly RWI later tonight and early Monday. IFR to LIFR
conditions are likely at FAY and are possible at RWI.
Looking beyond 18z Mon, there is chance for a shower or storm late
Mon at RDU/RWI/FAY, highest confidence at FAY, from 20z to 04z.
Isolated sub-VFR conditions may develop again early Tue morning,
mainly E. There is a better chance for showers and storms areawide
Tue into Tue night. VFR conditions should then dominate areawide Wed
through Fri under incoming surface high pressure. -GIH
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch from noon EDT today through this evening for NCZ078-088-
089.
&&
SYNOPSIS...Hartfield
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...KC
AVIATION...Badgett/Hartfield
Hazardous weather outlook, Aug 11, 4:36 AM EST, 14 hours 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
536 AM EDT Sun Aug 11 2024
NCZ078-088-089-121200-
Wayne-Cumberland-Sampson-
536 AM EDT Sun Aug 11 2024
...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING...
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a marginal (level 1 of 4) risk of excessive rainfall on
Tuesday.
In addition, rivers and creeks in some areas will continue to run
high through the beginning of this week. Continue to use extra
caution when walking near waterways.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ011-027-028-042-043-077-083>086-121200-
Halifax-Nash-Edgecombe-Johnston-Wilson-Harnett-Anson-Richmond-
Scotland-Hoke-
536 AM EDT Sun Aug 11 2024
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
There is a marginal (level 1 of 4) risk of excessive rainfall today.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a marginal (level 1 of 4) risk of excessive rainfall on
Tuesday.
In addition, rivers and creeks in some areas will continue to run
high through the beginning of this week. Continue to use extra
caution when walking near waterways.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ007>010-021>026-038>041-073>076-121200-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-
Moore-Lee-
536 AM EDT Sun Aug 11 2024
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
People living along rivers and creeks should make preparations for
possible moderate river flooding. Use extra caution when walking
near waterways.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a marginal (level 1 of 4) risk of excessive rainfall on
Tuesday.
In addition, rivers and creeks in some areas will continue to run
high through the beginning of this week. Continue to use extra
caution when walking near waterways.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 11, 2:56 PM EST, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
356 PM EDT Sun Aug 11 2024
NCZ088-112100-
Cumberland NC-
356 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CUMBERLAND COUNTY
THROUGH 500 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayetteville, Fort Liberty, Godwin, Pope AFB, Spring Lake, Eastover,
Wade, Falcon, Linden, and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3517 7900 3522 7892 3526 7882 3527 7872
3526 7871 3525 7864 3522 7862 3521 7863
3520 7863 3520 7864 3517 7863 3517 7864
3514 7864 3512 7865 3512 7864 3509 7867
3507 7866 3498 7888
TIME...MOT...LOC 1955Z 240DEG 8KT 3513 7887
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LeinsSpecial weather statement, Aug 11, 4:20 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
520 PM EDT Sun Aug 11 2024
NCZ078-112215-
Wayne NC-
520 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WAYNE COUNTY THROUGH
615 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Goldsboro, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldsboro, Mount Olive, Walnut Creek, Seven Springs, Mar-Mac,
Brogden, Cliffs Of The Neuse State Park, Elroy, and Grantham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3518 7784 3516 7788 3515 7789 3517 7793
3516 7797 3518 7799 3519 7802 3518 7808
3531 7825 3534 7822 3535 7815 3537 7816
3539 7814 3541 7816 3546 7811 3531 7783
TIME...MOT...LOC 2119Z 308DEG 16KT 3534 7811
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Leins